Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 47, NWS Little Rock, AR

June 12, 2016Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 12, 2016, 3:38 PM CDT for Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 3:38 PM CDT (20:38 UTC)
Expired
Jun 12, 2016, 6:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WGUS54 KLZK 122038
FFWLZK
ARC009-089-122115-
/O.NEW.KLZK.FF.W.0047.160612T2038Z-160612T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 PM CDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 415 PM CDT
    
* AT 335 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN FROM JUST NORTH OF DIAMOND CITY TO YELLVILLE...MOVING
  VERY SLOWLY TO THE NORTHEAST AT 5 MPH. THE RADAR ESTIMATED 2 TO 3
  INCHES OF RAIN IN PARTS OF THE WARNED AREA. GIVEN ADDITIONAL HEAVY
  RAIN...FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BULL SHOALS...                    YELLVILLE...
  FLIPPIN...                        DIAMOND CITY...
  LEAD HILL...                      PYATT...
  WININGTON...                      RUSH...
  CLARK HILL...                     DODD CITY...
  LION HILL...                      LAKEWAY...
  OZARK ISLE...                     SUMMIT...
  ZINC...                           SOUTH LEAD HILL...
  FAIRVIEW IN MARION COUNTY...      RALPH...
  BRUNO...                          MONARCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3606 9242 3608 9281 3649 9303 3650 9269

$$

46
1 follow-up statement
248 
WGUS54 KLZK 122109
FFWLZK
ARC009-089-122315-
/O.EXT.KLZK.FF.W.0047.000000T0000Z-160612T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 615 PM CDT
    
* AT 405 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND A FEW
  THUNDERSTORMS CONTINUING ACROSS MUCH OF THE WARNED AREA. TWO
  TO MORE THAN THREE INCHES OF RAIN WAS ESTIMATED BY THE RADAR FROM
  JUST NORTH OF DIAMOND CITY TO SUMMIT AND YELLVILLE. WHILE
  PRECIPITATION WILL LIKELY DIMINISH DURING THE WARNING PERIOD...IT
  WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BULL SHOALS...                    YELLVILLE...
  FLIPPIN...                        DIAMOND CITY...
  LEAD HILL...                      PYATT...
  WININGTON...                      RUSH...
  CLARK HILL...                     DODD CITY...
  LION HILL...                      LAKEWAY...
  OZARK ISLE...                     SUMMIT...
  ZINC...                           SOUTH LEAD HILL...
  FAIRVIEW IN MARION COUNTY...      RALPH...
  BRUNO...                          MONARCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3606 9242 3608 9281 3649 9303 3650 9269

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:33 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 12, 2:33 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
233 PM CDT SUN JUN 12 2016

.SHORT TERM...Tonight Through Monday night

Scattered showers and thunderstorms continue to affect the state
this afternoon. Storms will die off after sunset, but more
convection is expected beginning Monday morning as a weak upper
low shifts overhead. Areal coverage has been a bit less than
expected today, but will maintain higher PoPs for tomorrow as this
has been the day models have been advertising the best rain
chances over the last several days. That said, would not be
surprised to see convective coverage be scattered instead of
widespread tomorrow either.

In terms of severe weather chances, localized flash flooding will
be the primary threat and to a lesser extent damaging winds or
severe sized hail. PWAT values were around 1.79 inches on the 12z
sounding this morning which is pretty high and indicative of
thunderstorms being very efficient rainfall producers.
Instantaneous rainfall rates off of the KLZK radar this afternoon
have shown brief spurts of 3-5 inch per hour instantaneous
rates...with radar observed hourly rainfall amounts in the 1-2
inch range in a few areas. Storms have been steadily moving to the
northeast so flash flooding has not been of great concern so far
but if any storms happen to camp out over an area for more than a
30-45 minute time frame then flash flooding could become a
concern.

&&

.LONG TERM...Tuesday Through Sunday

The extended forecast will have some chance of rain almost each day
due to an unsettled weather pattern. Temperatures will generally be
above normal values.

The upper low pressure trough over the region will continue to help
develop isolated to scattered showers and thunderstorms on Tuesday.
Moisture levels will remain high with a south wind flow into
Arkansas. Into Wednesday, the upper low pressure trough is expected
to move east out of the region, and a lower chance of convection
will still be seen. Otherwise the convection chances will be more
diurnally driven with the heat of the day to early evening. The
better chances will be in the afternoon to evening through sunset,
while at night a lower chance. Thursday to Friday, the upper high
pressure ridge is forecast to build into the central U.S. with the
chance of more diurnal convection chances. On Friday and Saturday, a
frontal boundary is forecast to sag southward into Arkansas, and
keep some chance of convection in the forecast. There does remain
some uncertainty in the timing, location and intensity of the
convection, but overall trends are for isolated and mainly afternoon
to early evening heating.

Temperatures will overall be above normal values with some weak
upper ridging at times and a warmer airmass to start. Lows will
mainly be in the 70s while highs in the 90s. Those areas that see
clouds and convection will have closer to normal temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     71  90  73  90 /  20  50  20  30
Camden AR         74  88  74  92 /  30  60  20  40
Harrison AR       67  87  70  90 /  20  40  20  30
Hot Springs AR    73  87  74  90 /  30  60  20  30
Little Rock   AR  74  91  74  91 /  20  60  20  40
Monticello AR     74  88  74  91 /  30  60  20  50
Mount Ida AR      71  87  73  90 /  30  60  20  30
Mountain Home AR  69  89  71  90 /  20  40  20  30
Newport AR        73  91  74  90 /  20  40  20  30
Pine Bluff AR     74  90  74  90 /  20  60  20  40
Russellville AR   71  89  72  91 /  20  50  20  30
Searcy AR         72  90  73  91 /  20  50  20  40
Stuttgart AR      75  91  74  90 /  20  60  20  40
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...64 / Long Term...59
Hazardous weather outlook, Jun 12, 3:08 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 AM CDT SUN JUN 12 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
308 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY THIS EVENING. AN ISOLATED STRONG TO SEVERE STORM
COULD BE SEEN...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE
CLOUD-TO-GROUND LIGHTNING AND ISOLATED FLASH FLOODING.

TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S THIS AFTERNOON.
HOWEVER...WITH INCREASED HUMIDITY...HEAT INDICES WILL AGAIN
APPROACH 100 DEGREES. PLEASE USE CAUTION WHILE OUTSIDE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS CONTINUES EACH DAY ACROSS ARKANSAS WITH
THE BEST CHANCES FOR STORMS GENERALLY OCCURRING DURING THE
PEAK HEATING HOURS EACH AFTERNOON. AN ISOLATED STRONG TO SEVERE
STORM COULD BE SEEN...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

HIGH TEMPERATURES EACH WILL BE IN THE UPPER 80S TO MID 90S.
HOWEVER...WITH INCREASED HUMIDITY...HEAT INDICES WILL APPROACH
100 DEGREES. PLEASE USE CAUTION WHILE OUTSIDE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

62

In the hours before

Special weather statement, Jun 12, 11:46 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1146 AM CDT SUN JUN 12 2016

ARZ021-030-121715-
JOHNSON AR-LOGAN AR-
1146 AM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND NORTH
CENTRAL LOGAN COUNTIES UNTIL 1215 PM CDT...

AT 1146 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARTMAN...OR 8 MILES SOUTHEAST OF OZARK...MOVING NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...                    HARTMAN...
WOODLAND...                       HINKLE...
HOYT...                           COAL HILL...
UNION CITY...                     HUNT...
OAK GROVE IN JOHNSON COUNTY...    HARMONY...
WILKINS...

LAT...LON 3537 9374 3538 9371 3565 9370 3554 9343
      3532 9362
TIME...MOT...LOC 1646Z 205DEG 11KT 3544 9369

228
Special weather statement, Jun 12, 1:33 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT SUN JUN 12 2016

ARZ022-023-031-121900-
VAN BUREN AR-CONWAY AR-POPE AR-
133 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...EAST
CENTRAL POPE AND NORTH CENTRAL CONWAY COUNTIES UNTIL 200 PM CDT...

AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HECTOR...OR 15 MILES NORTHEAST OF RUSSELLVILLE...MOVING NORTHEAST AT
15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HECTOR...                         CLEVELAND...
JERUSALEM...                      BLICK...
APPLETON...                       MORELAND...
MOUNTAIN MAN TRAILHEAD...         CAGLESVILLE...
BROCK CREEK CAMPGROUND...         OAK GROVE IN POPE COUNTY...

LAT...LON 3530 9294 3540 9307 3562 9288 3541 9263
TIME...MOT...LOC 1832Z 240DEG 11KT 3541 9292

64
Special weather statement, Jun 12, 2:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT SUN JUN 12 2016

ARZ003>005-012-013-022-122015-
SEARCY AR-BOONE AR-NEWTON AR-MARION AR-BAXTER AR-POPE AR-
243 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR MARION...NEWTON...SEARCY...
BOONE...NORTHEASTERN POPE AND CENTRAL BAXTER COUNTIES UNTIL 315 PM
CDT...

AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOST VALLEY STATE PARK TO
NEAR WITTS SPRING...AND MOVING NORTHEAST AT 15 MPH.

SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HARRISON...                       MOUNTAIN HOME...
BULL SHOALS...                    MARSHALL...
YELLVILLE...                      JASPER...
GASSVILLE...                      FLIPPIN...
LAKEVIEW IN BAXTER COUNTY...      BERGMAN...
WESTERN GROVE...                  BRIARCLIFF...
PYATT...                          VALLEY SPRINGS...
DUGGER...                         RUSH...
EULA...                           BULL SHOALS STATE PARK...
CARVER...                         LAKEWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3637 9219 3566 9286 3595 9347 3597 9347
      3597 9345 3604 9345 3613 9341 3612 9330
      3633 9330 3641 9327
TIME...MOT...LOC 1942Z 205DEG 14KT 3599 9338 3576 9290

59
Special weather statement, Jun 12, 3:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT SUN JUN 12 2016

ARZ003-004-122045-
BOONE AR-MARION AR-
315 PM CDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES UNTIL 345 PM CDT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DIAMOND CITY...OR 17 MILES SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT
5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY...                   LEAD HILL...
SOUTH LEAD HILL...

LAT...LON 3649 9265 3638 9291 3649 9302 3650 9266
TIME...MOT...LOC 2015Z 231DEG 5KT 3650 9292

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:24 PM CDTSpecial Weather StatementLZKDrew51 min
Jun 12, 11:46 AM CDTSpecial Weather StatementLZKJohnson29 min
Jun 12, 1:33 PM CDTSpecial Weather StatementLZKPope27 min
Jun 12, 2:43 PM CDTSpecial Weather StatementLZKBaxter, Boone, Marion, Newton, Searcy32 min
Jun 12, 3:15 PM CDTSpecial Weather StatementLZKMarion30 min
Jun 12, 3:18 PM CDTSevere Thunderstorm WarningLZKMonroe27 min
Jun 12, 3:20 PM CDTSevere Thunderstorm WarningLZKLonoke13 min
Jun 12, 3:47 PM CDTSevere Thunderstorm WarningLZKBaxter28 min
Jun 12, 3:54 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie36 min
Jun 12, 4:56 PM CDTSevere Thunderstorm WarningLZKIzard34 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.